Neurology Community
Seizures and Muscle cramps?
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Seizures and Muscle cramps?

   Im 21 years old. Caucasion. Well fit, 135 lbs. I work out, work, and everything not unusual. I was recently diagnosed with have simple-complex seizures in the last few weeks. im taking 1000 mg of keppra. I recently have noticed that my feet, arms, and legs are cramping more than usual. These cramps last for a few min, to an hour at a time. I have muscle spazms along with the in my arms and legs. Chest pain occasionally. Ive had acid reflux and IBS since i was 16. Taking nexium, and whatever else they can prescribe to help, but mine is cronic (chronic) so theres not much they can do. I have only had one seizure so far.. But im wondering what i can tell myself with all these symtoms (symptoms) im having. Iv heard people talk about Raynauds syndrom (syndrome)? But i dont seam to have cold feet or hands alot of the time, occasionally. And no discoloration.
   Also, my memory hasnt been the same since iv had the first seizure. Iv been slower than usual, answering questions to myself or to other people. I dont know whats going on?? Im seeing my neurologist regularly but he hasnt said much. Any input? Does anyone have these symtoms (symptoms)?
Blank
1756321_tn?1377771734
The latest FDA warning for PPI's (nexium is a PPI) is hypomagnesemia - magnesium deficiency.

"FDA notified healthcare professionals and the public that prescription proton pump inhibitor (PPI) drugs may cause low serum magnesium levels (hypomagnesemia) if taken for prolonged periods of time (in most cases, longer than one year).

Low serum magnesium levels can result in serious adverse events including muscle spasm (tetany), irregular heartbeat (arrhythmias), and convulsions (seizures); however, patients do not always have these symptoms.

Treatment of hypomagnesemia generally requires magnesium supplements. In approximately one-quarter of the cases reviewed, magnesium supplementation alone did not improve low serum magnesium levels and the PPI had to be discontinued."
10 Comments Post a Comment
Blank
1756321_tn?1377771734
The latest FDA warning for PPI's (nexium is a PPI) is hypomagnesemia - magnesium deficiency.

"FDA notified healthcare professionals and the public that prescription proton pump inhibitor (PPI) drugs may cause low serum magnesium levels (hypomagnesemia) if taken for prolonged periods of time (in most cases, longer than one year).

Low serum magnesium levels can result in serious adverse events including muscle spasm (tetany), irregular heartbeat (arrhythmias), and convulsions (seizures); however, patients do not always have these symptoms.

Treatment of hypomagnesemia generally requires magnesium supplements. In approximately one-quarter of the cases reviewed, magnesium supplementation alone did not improve low serum magnesium levels and the PPI had to be discontinued."
Blank
Avatar_f_tn
Wow. thats new. Iv only been taking the nexium for about 3 weeks so far. Just got it, after having my first seizure. I was taking protonix for the past 4 years, befir this. it seasm to wrok better but ill have to look into it find somethign else.
Blank
1756321_tn?1377771734
The PPI magnesium warning was issued 2nd March 2011 so not that new. :) Protonix is also a proton pump inhibitor. Do you know what is causing your acid reflux?
Blank
Avatar_f_tn
Im not sure what protonix is. Didnt help a whole lot. Acid reflux has been with me for years. cant figure out why im developing so much acid. I eat healthy, exercise, tryed a gluten free diet. im just missing something.
Blank
Avatar_f_tn
Muscle cramps and seizures are part of the pattern of symptoms that  you get with low magnesium.

The Importance of Magnesium to Human Nutrition
http://www.mbschachter.com/importance_of_magnesium_to_human.htm



Blank
1756321_tn?1377771734
Do you know 100% you have high acid?  Have you had tests to confirm your pH levels?  The symptoms of over production and under production of stomach acid are virtually identical. Under production of stomach acid is by far more common.  

Blank
Avatar_f_tn
Yes i know. iv had many tests. Edg's, colonoscopy's.. The whole throwing up acid thing, and indigestion. Chronic pain mostly all the time. That has been the only thing the doctors are sure of. Everything else is just now coming up along with the seizure dissorder.
Blank
Avatar_f_tn
Im deffinatly going to ask my doctor about the magnesium. It sounds viable. And at this point ill try everything i can.
Blank
Avatar_f_tn
Magnessium levels are great..
Blank
Avatar_m_tn
I have been having seizures for a long time and I take the keppra as well I have a lot of the side effects I just try to over look it I take Dilantin as well and that one has a lot of bad side effects as well I now what you are going through I hope you can find something to help you out I have been looking to find something myself
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
10389859_tn?1409925468
Blank
Foggy2
293157_tn?1285877039
Blank
Wobbly
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ